Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 30, 2021, 9:38 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2021, 9:38 AM EDT (13:38 UTC)
- Expired
- May 30, 2021, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
533 WHUS72 KMHX 301338 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 938 AM EDT Sun May 30 2021 AMZ231-301800- /O.NEW.KMHX.SC.Y.0062.210530T1338Z-210530T1800Z/ Croatan and Roanoke Sounds- 938 AM EDT Sun May 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt and choppy waters. * WHERE...Croatan and Roanoke Sounds. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-301800- /O.EXB.KMHX.SC.Y.0061.000000T0000Z-210530T1800Z/ Alligator River-Albemarle Sound- 938 AM EDT Sun May 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt and choppy waters. * WHERE...Albemarle Sound and Alligator River. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-310145- /O.CON.KMHX.SC.Y.0061.000000T0000Z-210531T0700Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 938 AM EDT Sun May 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-310145- /O.CON.KMHX.SC.Y.0061.000000T0000Z-210531T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 938 AM EDT Sun May 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WHAT...North winds 15 to 25 kt and seas 5 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 2 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-310145- /O.CON.KMHX.SC.Y.0061.000000T0000Z-210531T0700Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 938 AM EDT Sun May 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT MONDAY... * WHAT...North winds 15 to 25 kt and seas 5 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Ocracoke Inlet. * WHEN...Until 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 30, 6:34 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 30, 6:34 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
634 AM EDT Sun May 30 2021
.SYNOPSIS...
A cold front near the coast this morning will drift further
offshore today. High pressure will build behind the front early
in the week then slide offshore mid to late week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 630 AM Sun...Cold front has cleared the coast and will
cont to slowly move further offshore today. Radar shows back
edge of precip over SW tier quickly spreading NE so bulk of
rain will be ending for most areas next cpl hrs. Some patchy
light rain or drizzle may still be poss thru mid day with signif
moisture trapped below frontal inversion.
Prev disc...Cold front has crossed all but beaches from Cape
Hatteras to Cape Lookout. Mdls show the front moving very slowly
thru mid morning then drifting further offshore this aftn. Sct
to numerous shra will persist thru daybreak with best cvrg
closer to cst where some tsra poss. Some heavy downpours
expected near cst espcly central/srn OBX next several hrs. The
shra will grad taper off from W to E thru the day, however with
low lvl moisture locked in thru much of the day some patchy very
light rain or drizzle will be poss into the aftn. The
widespread clouds expected to hold on thru at least mid to late
aftn and with NE flow temps will be very cool for late May with
inland sites 15 to 20 deg below normal. Highs around 60 NW to 70
to 75 central OBX with front in vcnty.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 230 AM Sunday...Skies will grad clr from W to E as high
pres builds in from the W as front moves well offshore. Winds
will diminish inland with cool lows ranging from the upr 40s
well inland to upr 50s/low 60s most beaches. There is some
threat for patchy fog inland as temps reach close to dewpts but
guidance not showing much yet so will keep out of fcst.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 250 AM Sun...High pressure takes control for the first
half of the week. Next upper level disturbance takes shape and
approaches the region by the end of the work week, bringing a
return to unsettled conditions. Forecast confidence deteriorates
significantly beyond Friday.
Monday and Tuesday...Mid-level shortwave will dive out of the
Northern Plains early Monday, kicking the lingering upper low
over the Atlantic and allowing heights to rise over the
Carolinas. At the surface, high pressure will be make inroads
over the much of eastern seaboard. Temperatures quickly
moderate, with highs clawing back to around 80 by Monday and the
mid 80s by Tuesday.
Wednesday through Saturday...Flow pattern becomes more
meridional by midweek as another shortwave trough digs into the
Central Plains early Wednesday and approaches the mid-Atlantic
by Friday. At least isolated showers and storms appear possible
Wednesday along the sea breeze and other mesoscale boundaries,
with more robust coverage Thursday and Friday as better upper
level support shifts into the region. Friday is day worth
watching for at least marginal severe potential with increasing
shear as shortwave moves across the region, in addition to ample
instability. Temperatures expected to be right around
climatological norms.
Predictability falls considerably beyond Friday with guidance
differing on resultant upper level pattern as shortwave departs
the region. Ensemble means still showing a wet signal and
maintained at least mentionable chance PoPs for now.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through Tonight/...
As of 630 AM Sun...Bulk of rain is ending for taf sites,
however strong frontal inversion will keep low clouds over
region most of the day. Expect pred IFR thru early aftn then
grad lifting to MVFR later in the aftn before sct out late
today/this evening. With clearing skies tonight and winds
diminishing cant rule out some fog since many areas received
decent rainfall. Guidance showing very little fog with a light N
breeze so will not add any to fcst.
LONG TERM /Monday through Wednesday/...
As of 250 AM Sun...VFR conditions expected to prevail Monday
and Tuesday as high pressure remains in control over the area.
Isolated showers and storms possible Wednesday with localized
and short-lived sub-VFR conditions.
&&
.MARINE...
SHORT TERM /Through Tonight/...
As of 630 AM Sun...Cold front will cont to push slowly offshore
today. Mdls still a bit underdone with winds/seas nrn tier so
bumped up. 06Z mdls show a bit better N surge developing this
aftn so will be close to SCA sounds but for now will not issue
any with wording of a few gusts to 25 kt.
Prev disc...Front will linger near central/srn beaches into the
morn then drift offshore thru the aftn. Pred N/NE winds most
wtrs but may be variable off the central OBX thru mid morn
before shifting to N there. With front in area some gusty tsra
will be poss for the wtrs S of Hatteras this morn. Mdls have
been underdone with N flow nrn tier and increased speeds a bit
and also showed seas of 6 to 7 ft these areas. Mdls show N flow
weakening a bit into this aftn then another mini surge this
evening espcly N of Cape Hat with speeds near 20 kt. Winds shld
diminish later tonight as the high builds closer. Based on
current conditions have dropped SCA srn tier. Extended the SCA
thru later tonight central and nrn wtr where seas will remain
elevated.
LONG TERM /Monday through Wednesday/...
As of 300 AM Sun...Good boating conditions expected in the long
range as high pressure builds over the waters. Easterly winds at
10-15 kt expected through Tuesday with seas around 2-3 feet,
then veering southerly and increasing to around 15 kt with seas
rising to 3-4 feet by late Wednesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ203.
MARINE...Small Craft Advisory until 3 AM EDT Monday for AMZ152-154.
Small Craft Advisory until 2 AM EDT Monday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...MS
AVIATION...RF/MS
MARINE...RF/MSHazardous weather outlook, May 30, 7:38 AM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 738 AM EDT Sun May 30 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-311145- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 738 AM EDT Sun May 30 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-311145- Northern Outer Banks- 738 AM EDT Sun May 30 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-311145- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 738 AM EDT Sun May 30 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:34 PM EDT | Special Weather Statement | MHX | Duplin | 41 min |
| May 30, 3:59 AM EDT | Beach Hazards Statement | MHX | Dare | 16 hr |
| May 30, 4:21 AM EDT | Areal Flood Advisory | MHX | Carteret | 114 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.